Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 413, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2006, 9:34 PM CDT for Gibson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2006, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 11, 2006, 10:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2134 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 120234 SVRMEG TNC053-120300- /O.NEW.KMEG.SV.W.0413.060612T0234Z-060612T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 934 PM CDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GIBSON COUNTY IN NORTHWEST TENNESSEE * UNTIL 1000 PM CDT * AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILAN...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3602 8884 3590 8890 3582 8871 3600 8869 $$
2 follow-up statements
000 WWUS54 KMEG 120250 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 950 PM CDT SUN JUN 11 2006 TNC053-120300- /O.CON.KMEG.SV.W.0413.000000T0000Z-060612T0300Z/ GIBSON TN- 950 PM CDT SUN JUN 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR GIBSON COUNTY... AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILAN...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3599 8881 3585 8887 3582 8871 3600 8869 $$
000 WWUS54 KMEG 120300 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 959 PM CDT SUN JUN 11 2006 TNC053-120309- /O.EXP.KMEG.SV.W.0413.000000T0000Z-060612T0300Z/ GIBSON TN- 959 PM CDT SUN JUN 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GIBSON COUNTY EXPIRES AT 1000 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED BELOW SEVERE LIMITS. HOWEVER...DANGEROUS CLOUD TO GROUND LIGHTNING IS STILL OCCURRING WITH THIS STORM. STAY INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 3599 8881 3585 8887 3582 8871 3600 8869 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:34 PM CDT, 8 hours earlier.
Area forecast discussion, Jun 11, 1:34 PM CDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 134 PM CDT SUN JUN 11 2006 .DISCUSSION... ISOLATED CONVECTION CONTINUES ACROSS PORTIONS OF NORTHWEST TENNESSEE EARLY THIS AFTERNOON. THIS IS DUE TO AN UPPER SHORTWAVE MOVING THROUGH THE REGION TOGETHER WITH AN OLD OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION THAT OCCURRED OVER MISSOURI. THIS CONVECTION IS WEAKENING AS IT MOVES EASTWARD INTO SLIGHTLY DRIER AIR AS INDICATED BY SURFACE DEW POINTS. ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT. ISOLATED CONVECTION STILL POSSIBLE FROM THE OLD OUTFLOW BOUNDARY BUT AM MORE WATCHING THE COLD FRONT DROPPING DOWN FROM THE NORTH. THIS MAY TRIGGER CONVECTION AS IT ARRIVES THIS EVENING. THERE IS A GOOD DEAL OF INSTABILITY IN PLACE AND MICROBURST POTENTIALS ARE REASONABLY HIGH. THUS LOCALLY DAMAGING WINDS ALONG WITH SMALL HAIL WILL BE POSSIBLE IN THE MORE INTENSE STORMS. THE UPPER LEVEL DYNAMICS WILL BE PUSHING NORTHEAST OF THE REGION...THUS WIDESPREAD EVENT UNLIKELY. FRONT WILL BE LINGERING ACROSS NORTH MS TOMORROW AND AN ISOLATED STORM MAY STILL BE POSSIBLE. ALTHOUGH UPPER LEVEL SUPPORT WILL HAVE LARGELY ABANDONED THE SURFACE FRONT BY THIS TIME. EXPECT A FAIR AMOUNT OF CLOUD COVER WHICH ALONG WITH COOLER AIR POURING IN BEHIND THE FRONT WILL HELP TO LOWER TEMPS SOME FROM TODAY. HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH MUCH OF THE WEEK. A WARM UP CAN BE EXPECTED TOWARDS THE BACK HALF AS THE SURFACE HIGH SHIFTS EAST AND UPPER RIDGE BUILDS OVER THE REGION. THIS WILL ALLOW FOR 850 TEMPS AROUND +20 TO ONCE AGAIN BUILD OVER THE AREA. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Jun 11, 4:53 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 453 PM CDT SUN JUN 11 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 453 PM CDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE MID SOUTH TONIGHT...MAINLY ALONG AND NORTH OF A LINE FROM FORREST CITY ARKANSAS TO SOUTHAVEN AND IUKA MISSISSIPPI. THIS ALSO INCLUDES THE CITIES OF MEMPHIS...JONESBORO AND JACKSON TENNESSEE AND THE MISSOURI BOOTHEEL. A QUASI STATIONARY SURFACE FRONT WILL BEGIN TO MOVE INTO PORTIONS OF THE MID SOUTH TONIGHT. WARM AND MOIST UNSTABLE AIR WILL INTERACT WITH THIS BOUNDARY TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE PRODUCING UP TO NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE TIME OF GREATEST SEVERE WEATHER THREAT IS BETWEEN 5 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PORTIONS OF THE MID SOUTH. CJC
In the hours before
Special weather statement, Jun 11, 7:36 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 736 PM CDT SUN JUN 11 2006 ARZ027-120115- POINSETT AR- 736 PM CDT SUN JUN 11 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...POINSETT COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TRUMANN AT 736 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 7:44 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 744 PM CDT SUN JUN 11 2006 ARZ026-120130- CRAIGHEAD AR- 744 PM CDT SUN JUN 11 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF JONESBORO AT 744 PM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BONO... BROOKLAND...CARAWAY...JONESBORO...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 8:49 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 849 PM CDT SUN JUN 11 2006 ARZ028-120215- MISSISSIPPI AR- 849 PM CDT SUN JUN 11 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF DELL AT 849 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF MANILA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 8:52 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CDT SUN JUN 11 2006 TNZ021-120215- CARROLL TN- 852 PM CDT SUN JUN 11 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MCKENZIE AT 852 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 9:32 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 932 PM CDT SUN JUN 11 2006 ARZ028-120300- MISSISSIPPI AR- 932 PM CDT SUN JUN 11 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF BURDETTE AT 932 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THERE HAS ALREADY BEEN ONE INJURY REPORTED IN VICTORIA DUE TO LIGHTNING. STAY INDOORS UNTIL THE STORM PASSES PEOPLE IN MISSISSIPPI COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:06 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 24 min |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.